MAUDE Adverse Event Report: HOYA CORPORATION PENTAX TOKYO OFFICE PENTAX; VIDEO GASTROSCOPE

HOYA CORPORATION PENTAX TOKYO OFFICE PENTAX; VIDEO GASTROSCOPE
Model Number EG-2990I
Medical Device Problem Codes Device Reprocessing Problem (1091); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
Pentax medical was made aware of an event on (b)(6) 2021 that occurred after reprocessing in the united states.The reported complaint that the endoscope failed adenosine triphosphate(atp) test after reprocessing involving pentax medical video gastroscope, model eg-2990i, serial number (b)(4).Although the user facility was able to clean the endoscope, there was resistance experienced and they were not sure if something was stuck in the channel.No patient involvement was reported.The user facility responded to good faith effort emails on 10-jun-2021 detailing the method for reprocessing, chemicals used for reprocessing, as well as testing and storage details.The customer owned endoscope was received by pentax medical for evaluation on 03-jun-2021.The endoscope was inspected by pentax medical service under service order 3133570 and the technician did not identify anything stuck within the endoscope but did note "umbilical cable severe crush" and "suction tube resistance" and also documented the following inspection findings on (b)(6) 2021: passed dry leak test, bending rubber glue cracking at insertion tube side, bending rubber glue cracking at distal side, # 1 remote control button cover cracked, passed wet leak test, air/ water nozzle glue worn, hole in # 2 remote control button cover.The device underwent repairs including the following components: o-rings and seals, bending rubber, remote control button, air/water supply tube lg, jet supply tube lg, suction channel lg, light guide cable.Pentax medical, model eg-2990i, serial number (b)(4) has been routinely serviced at a pentax facility since the device was put into service on 26-may-2011.On 17-jun-2021, a device history record(dhr) review for model eg-2990i, serial number (b)(4) was performed by the manufacturer, the dhr review confirmed the endoscope was manufactured on 27-apr-2011 under normal conditions, passed all required inspections, and was released accordingly.Also, there were no reworks or concessions and the dates of approval for shipment and actual date shipped were confirmed for 28-apr-2011.The endoscope was repaired and approved by final qc on 11-jun-2021 and delivered to the customer via delivery order (b)(4).

Brand Name
PENTAX
Common Device Name
VIDEO GASTROSCOPE
Manufacturer (Section D)
HOYA CORPORATION PENTAX TOKYO OFFICE
tsutsujigaoka 1-1-110
akishima-shi, tokyo 196-0 012
JA  196-0012
MDR Report Key12051941
Report Number9610877-2021-00136
Device Sequence Number3427227
Product Code FDS
UDI-Device Identifier04961333232512
UDI-Public04961333232512
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K131902
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEG-2990I
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/03/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/27/2021
Initial Report FDA Received Date06/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1